MAUDE Adverse Event Report: GYRUS ACMI INC INSTACLEAR SHEATH, OLYMPUS 30D, 4K TOP; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

GYRUS ACMI INC INSTACLEAR SHEATH, OLYMPUS 30D, 4K TOP; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Model Number LCS4K30TPOL
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received and evaluated.Evaluation noted that the sheath was observed to have a piece broken off from the distal end with sharp edges confirming the reported customer complaint.The broken off metal piece is the vertical wall of the sheath.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Reported issue was confirmed.The exact root cause of this failure mode could not be determined from the failure mode.However, per review of the shipment record , the instaclear sheath undergoes a visual inspection to ensure that the intact sheath is safely packaged and secured for package integrity.It is likely that the device left the facility free from damages.This suggests that the damage to the device may have incurred as a result of transportation or use.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported that during preparation for use when placing the sheath above the optic in the sterile field of the unit, a metal part was released and the end of the sheath was observed with a cutting edge.Device was replaced.There was no patient involvement on this event.No user injury reported.

Brand Name
INSTACLEAR SHEATH, OLYMPUS 30D, 4K TOP
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
GYRUS ACMI INC
136 turnpike road
southborough MA 01772
MDR Report Key10874805
Report Number1037007-2020-00091
Device Sequence Number14266494
Product Code EOB
UDI-Device Identifier00821925041400
UDI-Public(01)00821925041400
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberLCS4K30TPOL
Device Lot NumberJC735701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1